Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 41, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2025, 11:39 PM CDT for Alcorn County, Benton County, Tippah County, Mississippi. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 11:39 PM CDT (04:39 UTC)
- Expired
- Mar 31, 2025, 12:17 AM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Alcorn County, MS, Benton County, MS, Tippah County, MS
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:14 AM CDT | HAIL 1 | 3 Nne Falkner, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 16.2
The text
As transmitted.
667
WFUS54 KMEG 310439
TORMEG
MSC003-009-139-310530-
/O.NEW.KMEG.TO.W.0041.250331T0439Z-250331T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1139 PM CDT Sun Mar 30 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Tippah County in northeastern Mississippi...
Northern Benton County in northeastern Mississippi...
Western Alcorn County in northeastern Mississippi...
* Until 1230 AM CDT.
* At 1139 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Canaan, or 17 miles northeast of Holly
Springs, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Canaan, Chalybeate, Murry, Brody, Collinstown, Crumtown, New
Canaan, Ripley, Brownfield, Gift, Walnut, Michigan City, Lone Pine,
Whitten Town, Hamilton, Peoples, Theo, Falkner, Tiplersville, and
Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3461 8876 3488 8930 3499 8927 3500 8862
TIME...MOT...LOC 0439Z 284DEG 29KT 3494 8920
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
DNM2 follow-up statements
053
WWUS54 KMEG 310508
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1208 AM CDT Mon Mar 31 2025
MSC003-009-139-310530-
/O.CON.KMEG.TO.W.0041.000000T0000Z-250331T0530Z/
Tippah MS-Benton MS-Alcorn MS-
1208 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL
TIPPAH...NORTHEASTERN BENTON AND WESTERN ALCORN COUNTIES...
At 1208 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Canaan, or 13 miles north of Ripley,
moving east at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Chalybeate, Brody, Collinstown, Crumtown, Brownfield, Gift, Walnut,
Lone Pine, Hamilton, Peoples, Theo, Falkner, Tiplersville, and
Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3467 8874 3484 8914 3499 8909 3500 8862
TIME...MOT...LOC 0508Z 289DEG 34KT 3492 8900
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
DNM639 WWUS54 KMEG 310517 SVSMEG Severe Weather Statement National Weather Service Memphis TN 1217 AM CDT Mon Mar 31 2025 MSC003-009-139-310526- /O.CAN.KMEG.TO.W.0041.000000T0000Z-250331T0530Z/ Tippah MS-Benton MS-Alcorn MS- 1217 AM CDT Mon Mar 31 2025 ...THE TORNADO WARNING FOR CENTRAL TIPPAH...NORTHEASTERN BENTON AND WESTERN ALCORN COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However, hail and gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 300 AM CDT for west Tennessee. A Tornado Watch also remains in effect until 500 AM CDT for northeastern Mississippi. && LAT...LON 3467 8874 3484 8914 3499 8909 3500 8862 TIME...MOT...LOC 0514Z 284DEG 29KT 3490 8892 $$ DNM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 8:49 PM CDT, 2 hours 50 minutes earlier. Its key messages:
- Updated at 845 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south.
Area forecast discussion, Mar 30, 8:49 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Memphis TN 849 PM CDT Sun Mar 30 2025 ...New UPDATE... .KEY MESSAGES... Updated at 845 PM CDT Sun Mar 30 2025 -Severe thunderstorms will move through the Mid-South this evening through the early morning hours on Monday. Damaging winds, tornadoes, large hail and flash flooding will be possible. -Dry and cool conditions are forecast Monday and Tuesday. -An active weather pattern will reemerge Wednesday and persist through next weekend. Multiple rounds of strong thunderstorms will produce potential for significant flooding, especially along and north of Interstate 40. In addition, thunderstorms may bring damaging winds and tornadoes. By the end of next weekend, 7 to 12 inches of rainfall is expected north of Interstate 40, with 3 to 7 inches to the south. && .UPDATE... Issued at 845 PM CDT Sun Mar 30 2025 Severe thunderstorms continue to track east across portions of east Arkansas and west Tennessee. Have cleared portions of northeast Arkansas and the Missouri bootheel from Tornado Watch 72. Added counties in west Tennessee to Tornado Watch 78 which expires at 3:00 AM CDT Monday morning. Remainder of forecast looks good. ARS && .DISCUSSION... (This evening through next Saturday) Issued at 345 PM CDT Sun Mar 30 2025 Primary concern remains short term severe weather threat. Several hours of clearing over AR have allowed surface-based CAPE to build in excess of 3000 J/kg, as measured by the 18Z LZK sounding. This sounding also showed an elevated mixed layer (EML), yielding very steep midlevel lapse rates of 9.3 C/km. Deep moist convection has been capped thus far by the EML, but this capping should weaken as the EML translates east in tandem with an approaching midlevel trough. The LZK sounding measured 0-3km SRH of 180 m2/s2, but this should increase with the development of a 45KT low level jet over the delta after 22Z. This low level jet will largely be responsible for Energy Helicity Index (EHI) and Significant Tornado Parameter (STP) ramping up over delta by sunset. 18Z HRRR depicts the STP increasing to 5-8 over the Memphis metro between 8-10PM CDT / 01-03Z. STP values this high indicate a potential for strong, long-track tornadoes. By midnight, convection mode will transition to quasi-linear, as a midlevel shortwave lifts eastward into the Ohio River Valley. Orientation of the QLCS will roughly orient parallel to I-40, as it sinks south into north MS after midnight. Wind threat will likely increase over north MS during the overnight, with the approach of an upstream shortwave trough from TX. Post- midnight HRRR hodographs over northeast MS indicate a likelihood of embedded supercells and tornadoes through 3-4 AM. Relatively quiet zonal flow aloft will prevail Monday and Tuesday. By Tuesday night, low level return flow will develop and intensify under increasingly diffluent flow aloft. By Wednesday afternoon, a longwave trough will occupy the western two-thirds of the CONUS. The Midsouth will remain under southwest flow aloft, situated between the longwave trough and a 589 DM 500mb Bermuda high. This setup will prevail through late week, slowly becoming more amplified. A belt of midlevel Pacific tropical moisture will combine with surface dewpoints in the 60s to produce PWAT values around 2 inches over the Midsouth, at the maximum value of climatology. A quasi-stationary surface front will extend across AR into the lower OH River Valley, oscillating as a series of shortwaves eject from the western trough. Multiple rain events will combine to produce weekly rainfall totals of 7 to 12 inches north of I-40, and 3 to 7 inches to the south. In addition to a river and areal flooding threat, damaging winds will be possible. In particular, Wednesday stands out, with LREF mean surface based CAPE of 2000 J/kg and mean 0-3 km SRH of 270 m2/s2 along and south of I-40. By late next weekend into early the following week, a deepening northern branch longwave trough over the eastern CONUS will displace the tropical moisture fetch and allow a relatively strong surface cold front to pass. The cooler and drier conditions will prevail for several days as we wrap up the first week of April. PWB && .AVIATION... (00Z TAFS) Issued at 607 PM CDT Sun Mar 30 2025 A line of showers and thunderstorms will sweep across the Midsouth this evening, lasting through the overnight hours. 01-03Z at JBR, 04z at MKL and MEM, and 07-08z at TUP looks to the the greatest impact although storms could develop ahead of the main line. Showers will likely continue behind the line. IFR to MVFR cigs are likely through the night. South to southwest winds around 15 kts tonight will shift from the northwest before sunrise at around 10kts. VFR conditions will prevail at all sites after 15z tomorrow. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...JDS
In the hours before
Local storm report, Mar 30, 10:11 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1011 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM Hail Ellendale 35.23N 89.83W
03/30/2025 E1.50 Inch Shelby TN Public
&&Local storm report, Mar 30, 10:24 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1024 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM Hail 3 S Blue Goose 35.66N 88.59W
03/30/2025 M1.00 Inch Henderson TN Public
&&Local storm report, Mar 30, 10:26 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1026 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Hail Bartlett 35.24N 89.77W
03/30/2025 E1.00 Inch Shelby TN Public
several reports coming in of quarter to half
dollar sized hail in the
Bartlett/Lakeland/Arlington area.
&&Local storm report, Mar 30, 11:00 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1100 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Hail Marianna 34.78N 90.76W
03/30/2025 E1.50 Inch Lee AR Trained Spotter
&&Local storm report, Mar 30, 11:10 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1110 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM Tstm Wnd Dmg 1 SSE Lexington 35.64N 88.39W
03/30/2025 Henderson TN Fire Dept/Rescue
tree down on home on Shady Hill Rd.
&&Local storm report, Mar 30, 11:23 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1123 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM Hail North Tunica 34.70N 90.38W
03/30/2025 M1.75 Inch Tunica MS Law Enforcement
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:08 PM CDT | Areal Flood Advisory | MEG | DeSoto | 4 hr |
| Mar 30, 10:11 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 49 min |
| Mar 30, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 46 min |
| Mar 30, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 47 min |
| Mar 30, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Tishomingo | 60 min |
| Mar 30, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 48 min |
| Mar 31, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah, Tishomingo | 44 min |
| Mar 31, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 45 min |
| Mar 31, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 45 min |
| Mar 31, 1:58 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 62 min |
| Mar 31, 2:02 AM CDT | Areal Flood Advisory | MEG | Alcorn | 118 min |
| Mar 31, 3:23 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 26 min |
| Mar 31, 3:55 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 50 min |
| Mar 31, 4:38 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 52 min |
| Mar 31, 5:04 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 26 min |
| Mar 31, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Mar 31, 5:48 AM CDT | Tornado Warning | MEG | Itawamba, Monroe | 19 min |
| Mar 31, 2:30 PM CDT | Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 6 days |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.